MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNS090Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery on (b)(6) 2023, the trudi navigation system (s/n: (b)(6)), software version 2.3 was off using ¿these instruments.¿ it was reported that the suction device was replaced with no resolution.The trudi nav cable (tdnc001 / lot# unknown) was also replaced with no resolution.The dongle was also replaced with no resolution.The acclarent ent consultant reported that they encountered the same issue during the next procedure.There was no report of any negative patient impact.On (b)(6) 2023, additional information was received.The information indicated that the acclarent ent consultant returned to the facility and tested all the suctions used in the procedure on (b)(6) 2023.The suction devices were off significantly during the testing.The following information was also provided: when the accuracy was observed, the icon on the trudi system monitor was green.No error message was on the trudi navigation monitor.The device was plugged in after registration.The ent consultant stated that the patient tracker did not move and the patient tracker was not under tension.Computed tomography (ct) image was used as the primary image.The ct scans were of high resolution, very thin slices.The inaccuracy was determined visually.It was verified that there was no metal, no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move and the patient did not move.The inaccuracy was not within 2mm.No other device shaft was in the proximity of the transmitter of the emitter pad.The serial number of the trudi system was reported to be (b)(6).On (b)(6) 2023, additional information was received.The acclarent ent consultant stated that she returned to the site to troubleshoot and opened up the suction devices; she tested them using a model head and a cable.She reported that the accuracy was on all the devices.She reported that they tested using a curette and ¿it looked just fine.¿ she reported that two (2) 0-degree suction devices, two (2) 70-degree suction devices, and two (2) 90-degree suction devices were used.On (b)(6) 2023, additional information was received related to the suction devices used.The lot number for the trudi cable is not available.The lot number of the two (2) 0° trudi nav suction device (tdns000z) was 2207120.Related to the 0-degree devices, when the accuracy issue was observed the icon on the trudi system was green.No error message was observed on the trudi nav monitor.The devices were plugged in after registration.The patient tracker did not move and the patient tracker cable was not under tension.Computed tomography (ct) image was used as the primary image.The ct scans were of high resolution, very thin slices.The inaccuracy was determined visually.No ferromagnetic material was placed within the trudi zone, per the ent consultant, ¿i checked the patient tracker meter to confirm.¿ the crosshairs did not turn yellow.The emitter pad did not move and the patient did not move.The inaccuracy was not within 2mm.No other device shaft was in the proximity of the transmitter of the emitter pad.The devices were reprocessed in accordance with the instruction for use (ifu); the devices have been used/reprocessed under 15 times.The sterilization method used was according to the ifu.The lot number of the two (2) 70° trudi nav suction device (tdns070z) was 2106117.When the accuracy issue was observed the icon on the trudi system was green.The acclarent ent consultant was unsure as to whether there was any error message on the trudi nav monitor for the devices.The devices were plugged in after registration.The patient tracker did not move and the patient tracker cable was not under tension.Computed tomography (ct) image was used as the primary image.The ct scans were of high resolution, very thin slices.The inaccuracy was determined visually.No ferromagnetic material was placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move and the patient did not move.The inaccuracy was not within 2mm.No other device shaft was in the proximity of the transmitter of the emitter pad.The devices were reprocessed in accordance with the instruction for use (ifu); the devices have been used/reprocessed under 15 times.The sterilization method used was according to the ifu.Per the ent consultant, the three other curved suction devices reported as not functioning referred to the second 70-degree suction device and the two (2) 90° trudi nav suction devices (tdns090z).The lot number of the two 90° suction devices was 2106089.Per the information, when the ent consultant was performing the troubleshooting, the devices seem off, but ¿i could not be as certain as with the others due to the curve and the use of a model head, not a live patient.¿ these three devices were used during the procedure on 20-apr-2023; they were tried and were noted as inaccurate.¿all suctions seemed off in the case.¿ the reported ¿not functioning¿ referred to the accuracy; ¿accuracy was significantly off throughout the case.¿ based on the additional information received on (b)(6) 2023, the event related to the six (6) suction devices: two (2) 0-degree, two (2) 70-degree, and two (2) 90-degree suctions devices have been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Section e.1: the initial reporter email address is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot 2106089 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00022, 3005172759-2023-00023, 3005172759-2023-00024, 3005172759-2023-00025, 3005172759-2023-00026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 11-may-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is (b)(4) products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00022, 3005172759-2023-00023, 3005172759-2023-00024, 3005172759-2023-00025, and 3005172759-2023-00026.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 90-degree trudi suction was received contained in a decontamination bag.Upon arrival, visual inspection was performed, and no apparent damage was observed.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to the trudi system and brought above the emitter pad (trudi zone), which caused the status bar to be highlighted green.Device had normal connection and response.It indicated that this was its 6th use.The unit was then connected in the magnetic calibration system (magcs) for calibration check, and the device passed the calibration.The reported issue documented in the complaint could not be confirmed as the returned device passed the magcs calibration check and the electrical values were confirmed to be within specifications.The device would be expected to perform without issues.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.A review of manufacturing documentation associated with this lot 2106089 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of acclarent quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the encountered failure during the procedure, the instructions for use (ifu) provides proper handling instructions to prevent connection issues from occurring: ¿ before use, confirm the trudi¿ suction¿s location accuracy by checking the displayed position of the trudi¿ suction on several clearly identifiable anatomical structures.If the deviation is significant and is not resolved by repeating the registration of the ct scan on the system, do not use the trudi¿ suction.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00022, 3005172759-2023-00023, 3005172759-2023-00024, 3005172759-2023-00025, 3005172759-2023-00026.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 90 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16873388
Report Number3005172759-2023-00027
Device Sequence Number12217960
Product Code PGW
UDI-Device Identifier10705031245891
UDI-Public10705031245891
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDNS090Z
Device Catalogue NumberTDNS090Z
Device Lot Number2106089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer05/11/2023
06/19/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date05/11/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI CABLE - 5PK.
Patient SexUnknown